MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK
Model Number 214640
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool that during a rotator cuff repair the surgeon noticed that the tip of the arthro cleverhook-right *ea was bent.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot/serial number 12j02, and no non-conformances were identified.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that during that during a rotator cuff repair the surgeon noticed that the tip of the arthro cleverhook-right *ea was bent.The complaint device was received and evaluated, visual observation reveals that the tip from clever hook was bent thus confirming this failure.This type of failure is consistent with excess force applied being exerted during use of the device damaging the tips, it is typically observed with device being dropped or hitting other metal instruments.Other than this possibility, we cannot discern a root cause for this failure mode at the time of this investigation.A manufacturing record evaluation was performed for the finished device 12j02 number , and no non-conformances were identified.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9437634
Report Number1221934-2019-59897
Device Sequence Number19751496
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214640
Device Catalogue Number214640
Device Lot Number12J02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/23/2019
02/10/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/24/2019
02/12/2020
Patient Sequence Number1